MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. LIGAMAX; CLIP, IMPLANTABLE

Ethicon Endo-Surgery, LLC. LIGAMAX; CLIP, IMPLANTABLE
Catalog Number EL5ML
Medical Device Problem Codes Failure to Fire (2610); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown surgery.The surgeon noted that the applier could not work properly, and the rotary knob is difficult to turn changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4) date sent 9/24/2026 d4 batch # a9826n.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the el5ml device was returned with no apparent damage.In an attempt to replicate the reported event, the device was subjected to functional testing.During evaluation, the knob rotated without difficulty.However, upon firing the device, the clips failed to advance into the jaws as intended.Further examination revealed that the tip of the advancer was bent.To assess the condition of the internal components and determine the extent of the observed condition, the instrument was disassembled.Internal inspection confirmed that the advancer was bent, and eleven (11) clips were present within the clip track.The bent advancer condition would prevent proper clip advancement into the jaws and is consistent with the reported malfunction.The event reported was confirmed and it is related to improper use of the device.Please note that prior to loading a clip in the jaws, ensure that the demarcation between the jaws and the device shaft is past the end of the trocar cannula.Additionally, excessively applying a side load to the jaws, causing them to partially collapse could result in a clip malformation.The device jaws should be fully open and parallel upon initiating the firing of the device.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a9826n number, and no non-conformances were identified.Additional information was requested, and the following was obtained: did device jam (not fire clips)? yes was there any other issue noted with the clip firing (sideways feed clip, malformed clips, scissored clips, etc )? no did the clip not hold on the vessel or tissue once placed? no was the device on a vessel/artery when it would not open? no.

Brand Name
LIGAMAX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50883757
Report Number3005075853-2026-07949
Device Sequence Number9827090
Product Code FZP
UDI-Device Identifier10705036001843
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL5ML
Device Lot NumberA9826N
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/15/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/21/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown